[Skip to Content]
[Skip to Content Landing]
Article
February 17, 1989

Resuscitation From Cardiac Arrest Using High-Dose Epinephrine

Author Affiliations

University Hospitals of Cleveland

University Hospitals of Cleveland

JAMA. 1989;261(7):990. doi:10.1001/jama.1989.03420070039016
Abstract

To the Editor. —  We read with interest the report by Drs Koscove and Paradis1 describing the use of high-dose epinephrine in the resuscitation of patients refractory to advanced cardiac life support. We recently treated a patient who responded similarly to a high dose of epinephrine, although this was given earlier in the resuscitation than it was in the recently described cases.

Report of a Case. —  A 46-year-old, 65-kg man with a history of intravenous drug abuse and no history of heart disease was brought to the emergency department by his wife, who saw him collapse outside their home shortly after self-administration of unknown intravenous drugs. On arrival approximately 20 minutes later, he was apneic and pulseless. Initial electrocardiographic monitoring showed the patient to be in asystole. As cardiopulmonary resuscitation (CPR) was initiated, the patient was intubated and received atropine, 1 mg, and epinephrine, 1 mg, via endotracheal

×